Alert archive / Florida / Beach Hazards Statements in 2025
Beach Hazards Statement 14, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Oct 28, 2025, 2:47 AM EDT for Brevard County, Volusia County, Florida. It took effect at Oct 28, 2025, 4:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 2:47 AM EDT (06:47 UTC)
- In effect from
- Oct 28, 2025, 4:00 AM EDT
- Expired
- Oct 29, 2025, 2:53 AM EDT
- In force
- 23 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1878 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -0.8
The text
As transmitted.
871 WHUS42 KMLB 280647 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 247 AM EDT Tue Oct 28 2025 FLZ141-347-447-290800- /O.CAN.KMLB.RP.S.0025.000000T0000Z-251028T0800Z/ /O.NEW.KMLB.BH.S.0014.251028T0800Z-251029T0800Z/ Coastal Volusia-Mainland Northern Brevard- Northern Brevard Barrier Islands- 247 AM EDT Tue Oct 28 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A developing southward flowing longshore current and a Moderate risk of rip currents expected. * WHERE...The beaches of Volusia and north Brevard counties. * WHEN...Through late tonight. * IMPACTS...North winds increasing 15 to 20 mph will produce a longshore current which flows parallel to the coastline. These currents can push swimmers off the sand bar and into deeper water and possibly into a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ154-159-164-647-747-280800- /O.CAN.KMLB.RP.S.0025.000000T0000Z-251028T0800Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Mainland Southern Brevard-Southern Brevard Barrier Islands- 247 AM EDT Tue Oct 28 2025 ...HIGH RIP CURRENT RISK IS CANCELLED... A Moderate risk of rip currents will exist at the beaches today. $$
1 follow-up statement
600 WHUS42 KMLB 290653 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 253 AM EDT Wed Oct 29 2025 FLZ141-347-447-300800- /O.CAN.KMLB.BH.S.0014.000000T0000Z-251029T0800Z/ /O.NEW.KMLB.RP.S.0026.251029T0653Z-251030T0800Z/ Coastal Volusia-Mainland Northern Brevard- Northern Brevard Barrier Islands- 253 AM EDT Wed Oct 29 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Volusia, Mainland Northern Brevard and Northern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ154-159-164-647-747-300800- /O.NEW.KMLB.RP.S.0026.251029T0653Z-251030T0800Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Mainland Southern Brevard-Southern Brevard Barrier Islands- 253 AM EDT Wed Oct 29 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 28, 2:05 AM EDT, 42 minutes earlier. Its key messages:
- Issued at 730 PM EDT Mon Oct 27 2025
- Scattered to numerous showers and storms diminishing into mid evening. Locally heavy rainfall remains possible across the Treasure Coast thru this time.
- Flood Watch will be allowed to expire at 8PM for Volusia, Lake, Seminole, Orange, Osceola, and Brevard counties.
- Drier and cooler conditions will move in Tue with reinforcing cool, dry air for late week.
Area forecast discussion, Oct 28, 2:05 AM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 205 AM EDT Tue Oct 28 2025 ...New AVIATION... .KEY MESSAGES... Issued at 730 PM EDT Mon Oct 27 2025 - Scattered to numerous showers and storms diminishing into mid evening. Locally heavy rainfall remains possible across the Treasure Coast thru this time. - Flood Watch will be allowed to expire at 8PM for Volusia, Lake, Seminole, Orange, Osceola, and Brevard counties. - Drier and cooler conditions will move in Tue with reinforcing cool, dry air for late week. && .DISCUSSION... Issued at 142 PM EDT Mon Oct 27 2025 Rest of Today-Tonight...Early this afternoon, east central Florida remains within a warm, humid airmass with a warm front stalled across north Florida and the panhandle. After a dry morning, the cumulus field is deepening over the forecast area early this afternoon on visible satellite imagery, increasing confidence that there is enough unstable air present to allow for scattered to numerous showers and storms to develop later this afternoon and into the evening hours. Fortunately, unlike Sunday, surface observations and 915MHz profiler winds show low level flow no longer opposes the mean flow and has veered southerly. These winds are forecast to continue to veer southwesterly through the afternoon, as a cold front begins to approach the area. This is good news, as showers and storms are expected to move, albeit around 10 mph, and are not expected to sit over one area for several hours, like yesterday. However, plentiful moisture (PWATs ~2") and fairly slow storm motions, will still support the threat for locally heavy rainfall through this afternoon. Any rainfall at all will only exacerbate flooding concerns in areas of Lake and Brevard Counties that received 10-20" in the last 24 hours. Through this afternoon, CAMs suggest the current band of showers and storms moving through the Big Bend region of Florida will diminish. However, additional showers and storms look to develop late this afternoon and into this evening. While models have bounced around with the placement of this convection, recent runs have been more consistent in highlighting areas along and south/east of the I-4 corridor. Therefore, while really any rainfall at all will be a concern for portions of Lake County, which saw the higher end of the rainfall totals Sunday, CAMs are more concerning for northern portions of Brevard County. Additional rainfall accumulations up to 2-4" will be possible in convection this afternoon. Therefore, have maintained the Flood Watch through 8 PM. By this evening, showers and storms are forecast to move into the Treasure Coast, which have remained drier than northern portions of the forecast area and are, therefore, less at risk for flooding concerns. PoPs through late afternoon are forecast between 60-70%. A few strong wind gusts cannot be ruled out, though lapse rates overall remain modest. Tonight, drier air will begin to filter into the area as the cold front moves southward. Rain chances will diminish from north to south this evening, clearing the Treasure Coast by around midnight. Light winds will support the threat for patchy fog, especially in areas that have seen locally heavy rainfall. Use caution when driving overnight and during the morning commute. Overnight lows are forecast in the mid to upper 60s. Tuesday-Monday...The cold front will continue to push southward through east central Florida Tuesday and will help keep Major Hurricane Melissa well south and east of the local area. PWATs look to fall below 1", providing a welcome reprieve for waterlogged communities. In fact, mostly dry conditions are expected through the remainder of the week and into the weekend, as a series of reinforcing cold fronts move through. Will need to watch the potential for a few showers along a front Wednesday night into Thursday. Otherwise, PoPs remain below 15% through the remainder of the forecast period. Instead, breezy northerly winds mid-week look to usher in a Florida fall just in time for Halloween , with temperatures falling below normal. High temperatures in the lower to mid-80s Tuesday will be limited to the lower 70s by Friday (around 10 degrees below average for late October). Drier air will also allow low temperatures to fall into the 50s by late week, with upper 40s possible in the normally cooler locations of Lake and Volusia Counties (also around 10+ degrees below average). && .MARINE... Issued at 726 PM EDT Mon Oct 27 2025 Will allow Small Craft Advisories to Expire at 8pm this evening, but still need Cautionary Statements for offshore waters north of Sebastian Inlet for a bit longer as seas still build to 6 ft. Winds & seas locally higher invof of SCT-NMRS showers/lightning storms this evening and a portion of the overnight. Southerly winds 10-15 kts will veer W/NW tonight as a weak cold front approaches. The front will pass through the local waters into Tuesday, with northerly winds increasing to 15-20 kts behind the boundary. Seas will remain 4-6 ft, with up to 7 ft well offshore north of Cape Canaveral. Periods of poor to hazardous boating conditions will continue through late week, as a series of reinforcing cold fronts move through the local waters. Northwesterly winds will increase up to 20-25 kts Thursday behind another front, with seas building to up to 8 ft in the Gulf Stream. Dry conditions will prevail into the weekend. && .AVIATION... (06Z TAFs) Issued at 150 AM EDT Tue Oct 28 2025 Convection has cleared out of ECFL, save for some straggling -SHRA ahead of an approaching cool front. Stratus following the front is expected to impacts most ECFL terminals this morning. Satellite imagery shows this cloud deck dropping into CFL from NOFL as we speak (around 06Z), reaching KDAB-KLEE over the next hour, and is expected to push south to KMCO-KTIX by around 09Z-10Z. Less confident if this field will make it to KMLB, but already have some stratus developing INVOF KMLB-KSUA along the frontal boundary itself. IFR to possibly LIFR CIGs are expected to continue through around 15Z for KMCO and nearby terminals, but if the field pushes further south than currently expected this could delay the improvement timeline. IFR-MVFR impacts are expected to continue at KDAB-KLEE through most of the day, not improving until the evening. Conditions at KMLB-KSUA should improve by around 12Z, but some guidance keeps MVFR conditions through much of the day. MVFR-IFR VIS reductions are possible this morning where winds go light. Mainly VFR conditions once stratus clears out. Could see some more stratus early Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 61 80 57 / 0 0 0 10 MCO 80 63 81 60 / 0 0 0 10 MLB 81 65 81 62 / 0 0 0 10 VRB 82 66 82 63 / 0 0 0 0 LEE 78 59 80 57 / 0 0 0 10 SFB 79 61 81 58 / 0 0 0 10 ORL 79 62 81 60 / 0 0 0 10 FPR 83 66 82 63 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Leahy AVIATION...Haley
In the hours before
Local storm report, Oct 27, 9:44 PM EDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
944 PM EDT Mon Oct 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Marine Tstm Wind 20 E Cape Canaveral SFS 28.51N 80.19W
10/27/2025 M45 MPH AMZ572 FL Buoy
NOAA Buoy 41009 20 NM east of Cape Canaveral
measured a wind gust of 45MPH/39KTS from the
west.
&&
SchaperLocal storm report, Oct 27, 9:53 PM EDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
953 PM EDT Mon Oct 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM Tstm Wnd Gst 2 NE Snug Harbor 27.22N 80.20W
10/27/2025 M39 MPH AMZ555 FL Mesonet
The WeatherFlow station at Jensen Beach
measured a peak wind gust of 39MPH/34KT from
the northwest at 8:49 PM.
&&
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:08 PM EDT | Special Marine Warning | MLB | 67 min | |
| Oct 28, 1:45 PM EDT | Small Craft Advisory | MLB | 3 days |
Nearby
Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.